MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN NEEDLE KNIFE V

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN NEEDLE KNIFE V
Model Number KD-V451M
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Full e1 establishment name:(b)(6) hospital.During device evaluation at olympus, it was found the dissection knife pierced the tube approximately 5 mm from the tip of the tube and the wire sheathing was curled up.The knife was deformed, there was foreign matter attached to the needle, and the wire coating was rolled up.During device evaluation at olympus, it was found the insertion part was broken and the grip part had fallen off.There was no damage to the broken insertion part and the pad was not peeled.The grip was scratched and the coating of the grip was peeled off.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Although a definitive root cause of the torn coating could not be determined, it's likely the cutting knife was moved while the end face of the coated portion of the wire was caught on inner wall of the tube.Although a definitive root cause of the broken distal end could not be determined, likely factors causing the issue could have been the following: 1 - the cutting knife was advanced or retracted with the forceps table of the endoscope in an excessively raised position.2 - the cutting knife was further deformed due to the bending load applied to the cutting knife by 1).3 - the distal end of the bent cutting knife caught on the inner wall of the tube, but the cutting knife was forcibly attempted to be ejected, which resulted in the knife penetrating the tube as it was.The customer may be able to reduce and prevent occurrence of the event by handling device in accordance with the following ifu : - when using the kd-v451m, and any irregularity is detected on the coated surface of the cutting knife, immediately stop using it.Otherwise, patient injury such as perforation, bleeding, and mucous membrane damage could occur.- when resistance to extension of the cutting knife is encountered, lower the forceps elevator to the position that allows you to easily extend the knife.Forcibly extension of the knife may cause patient injury such as bleeding.This may also damage the instrument.If additional information becomes available at a later date, this report will be supplemented.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
The customer reported the single use 3-lumen needle knife protruded from the side of the sheath and not the tip.The issue occurred during a therapeutic endoscopic retrograde cholangiopancreatography (ercp) procedure and was confirmed on the endoscope screen.A similar device was used to complete the procedure.There was no reported patient harm or impact due to this event.

Brand Name
SINGLE USE 3-LUMEN NEEDLE KNIFE V
Common Device Name
SINGLE USE 3-LUMEN NEEDLE KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18593904
Report Number9614641-2024-00197
Device Sequence Number20547506
Product Code KNS
UDI-Device Identifier04953170382710
UDI-Public04953170382710
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955247
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V451M
Device Lot Number14K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Initial Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown